Alert archive / Kansas / River Flood Warnings in 2017
River Flood Warning 38, NWS Topeka, KS
NWS Topeka, KS issued this river flood warning at Jun 29, 2017, 9:30 AM CDT for Clay County, Kansas. It took effect at Jun 30, 2017, 12:41 AM CDT. It was in force for 40 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2017, 9:30 AM CDT (14:30 UTC)
- In effect from
- Jun 30, 2017, 12:41 AM CDT
- Expired
- Jul 1, 2017, 4:25 PM CDT
- In force
- 40 hr
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
- Flood severity
- Minor
County Clay County, KS
The radar
The Topeka radar (KTWX), 100 km from the middle of the area, began a volume at 14:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Republican River at Clay Center (CYCK1). The gauge peaked at 15.41 ft at Jun 30, 2017, 5:00 AM CDT.
- Action stage
- 10 ft
- Minor stage
- 15 ft
- Moderate stage
- 22.5 ft
- Major stage
- 28 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06856600, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
955 WGUS43 KTOP 291430 FLWTOP BULLETIN - EAS ACTIVATION REQUESTED Flood Warning National Weather Service Topeka KS 930 AM CDT Thu Jun 29 2017 ...The National Weather Service in Topeka, KS has issued a flood warning for the following streams in Kansas... Republican River at Clay Center affecting Clay County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Do not drive into flooded areas. Shallow flowing water can wash a car from the roadway. Also, the roadbed may be washed out under the water. Stay tuned to later developments by listening to NOAA Weather Radio and local media. && KSC027-292230- /O.NEW.KTOP.FL.W.0038.170630T0541Z-170701T2125Z/ /CYCK1.1.ER.170630T0541Z.170630T1800Z.170701T0925Z.NO/ 930 AM CDT Thu Jun 29 2017 The National Weather Service in Topeka, KS has issued a * Flood warning for The Republican River at Clay Center. * from late tonight to Saturday afternoon. * At 9:15 AM Thursday the stage was 9.0 feet. * Flood stage is 15.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by early Friday morning and continue to rise to near 16.0 feet by Friday early afternoon.The river will fall below flood stage by Saturday morning. * Impact...At 17.0 feet...Flooding occurs between 16th, 17th, and 18th Roads and between Limestone and Osage Roads. && LAT...LON 3957 9741 3957 9726 3929 9700 3926 9706 $$
9 follow-up statements
751 WGUS83 KTOP 291455 FLSTOP Flood Statement National Weather Service Topeka KS 955 AM CDT Thu Jun 29 2017 ...The Flood Warning continues for the following streams in Kansas.. Republican River at Clay Center affecting Clay County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Do not drive into flooded areas. Shallow flowing water can wash a car from the roadway. Also, the roadbed may be washed out under the water. Stay tuned to later developments by listening to NOAA Weather Radio and local media. && KSC027-292255- /O.CON.KTOP.FL.W.0038.170630T0541Z-170701T2125Z/ /CYCK1.1.ER.170630T0541Z.170630T1800Z.170701T0925Z.NO/ 955 AM CDT Thu Jun 29 2017 The Flood Warning continues for The Republican River at Clay Center. * from late tonight to Saturday afternoon. * At 9:30 AM Thursday the stage was 9.1 feet. * Flood stage is 15.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by early Friday morning and continue to rise to near 16.0 feet by Friday early afternoon.The river will fall below flood stage by Saturday morning. * Impact...At 15.0 feet...Lowland agricultural flooding occurs from U.S. Highway 24 to Milford Lake. && LAT...LON 3957 9741 3957 9726 3929 9700 3926 9706 $$
486 WGUS83 KTOP 292051 FLSTOP Flood Statement National Weather Service Topeka KS 351 PM CDT Thu Jun 29 2017 ...The Flood Warning continues for the following streams in Kansas.. Republican River at Clay Center affecting Clay County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Do not drive into flooded areas. Shallow flowing water can wash a car from the roadway. Also, the roadbed may be washed out under the water. Stay tuned to later developments by listening to NOAA Weather Radio and local media. && KSC027-300451- /O.CON.KTOP.FL.W.0038.170630T0541Z-170701T2125Z/ /CYCK1.1.ER.170630T0541Z.170630T1800Z.170701T0925Z.NO/ 351 PM CDT Thu Jun 29 2017 The Flood Warning continues for The Republican River at Clay Center. * from late tonight to Saturday afternoon. * At 3:30 PM Thursday the stage was 11.6 feet. * Flood stage is 15.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by early Friday morning and continue to rise to near 16.0 feet by Friday early afternoon.The river will fall below flood stage by Saturday morning. * Impact...At 15.0 feet...Lowland agricultural flooding occurs from U.S. Highway 24 to Milford Lake. && LAT...LON 3957 9741 3957 9726 3929 9700 3926 9706 $$
222 WGUS83 KTOP 292057 FLSTOP Flood Statement National Weather Service Topeka KS 357 PM CDT Thu Jun 29 2017 ...The Flood Warning continues for the following streams in Kansas... Republican River at Clay Center affecting Clay County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Do not drive into flooded areas. Shallow flowing water can wash a car from the roadway. Also, the roadbed may be washed out under the water. Stay tuned to later developments by listening to NOAA Weather Radio and local media. && KSC027-300457- /O.EXT.KTOP.FL.W.0038.170630T0600Z-170701T2125Z/ /CYCK1.1.ER.170630T0600Z.170630T1800Z.170701T0925Z.NO/ 357 PM CDT Thu Jun 29 2017 The Flood Warning continues for The Republican River at Clay Center. * from late tonight to Saturday afternoon. * At 3:30 PM Thursday the stage was 11.6 feet. * Flood stage is 15.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by early Friday morning and continue to rise to near 16.0 feet by Friday early afternoon.The river will fall below flood stage by Saturday morning. * Impact...At 15.0 feet...Lowland agricultural flooding occurs from U.S. Highway 24 to Milford Lake. && LAT...LON 3957 9741 3957 9726 3929 9700 3926 9706 $$
128 WGUS83 KTOP 292158 FLSTOP Flood Statement National Weather Service Topeka KS 458 PM CDT Thu Jun 29 2017 ...The Flood Warning continues for the following streams in Kansas.. Republican River at Clay Center affecting Clay County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Do not drive into flooded areas. Shallow flowing water can wash a car from the roadway. Also, the roadbed may be washed out under the water. Stay tuned to later developments by listening to NOAA Weather Radio and local media. && KSC027-300558- /O.CON.KTOP.FL.W.0038.170630T0600Z-170701T2125Z/ /CYCK1.1.ER.170630T0600Z.170630T1800Z.170701T0925Z.NO/ 458 PM CDT Thu Jun 29 2017 The Flood Warning continues for The Republican River at Clay Center. * from late tonight to Saturday afternoon. * At 4:45 PM Thursday the stage was 11.8 feet. * Flood stage is 15.0 feet. * Minor flooding is forecast. * Forecast...The river is forecast to rise above flood stage early Friday morning and continue to rise to near 16.0 feet by Friday early afternoon. The river will fall below flood stage by Saturday morning. * Impact...At 15.0 feet...Lowland agricultural flooding occurs from U.S. Highway 24 to Milford Lake. && LAT...LON 3957 9741 3957 9726 3929 9700 3926 9706 $$
700 WGUS83 KTOP 300222 FLSTOP Flood Statement National Weather Service Topeka KS 922 PM CDT Thu Jun 29 2017 ...The Flood Warning continues for the following stream in Kansas... Republican River at Clay Center affecting Clay County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Do not drive into flooded areas. Shallow flowing water can wash a car from the roadway. Also, the roadbed may be washed out under the water. Stay tuned to later developments by listening to NOAA Weather Radio and local media. && KSC027-301021- /O.EXT.KTOP.FL.W.0038.170630T1800Z-170701T0600Z/ /CYCK1.1.ER.170630T1800Z.170630T1800Z.170630T1800Z.NO/ 922 PM CDT Thu Jun 29 2017 The Flood Warning continues for The Republican River at Clay Center. * from Friday afternoon to late Friday night. * At 8:45 PM Thursday the stage was 13.1 feet. * Flood stage is 15.0 feet. * Forecast...The river is expected to rise to near flood stage early Friday afternoon. The river is expected to fall below flood stage late Friday afternoon. * Impact...At 15.0 feet...Lowland agricultural flooding occurs from U.S. Highway 24 to Milford Lake. && LAT...LON 3957 9741 3957 9726 3929 9700 3926 9706 $$
782 WGUS83 KTOP 300852 FLSTOP Flood Statement National Weather Service Topeka KS 352 AM CDT Fri Jun 30 2017 ...The Flood Warning continues for the following streams in Kansas... Republican River at Clay Center affecting Clay County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Do not drive into flooded areas. Shallow flowing water can wash a car from the roadway. Also, the roadbed may be washed out under the water. Stay tuned to later developments by listening to NOAA Weather Radio and local media. && KSC027-301652- /O.EXT.KTOP.FL.W.0038.170630T0850Z-170701T0712Z/ /CYCK1.1.ER.170630T0630Z.170630T1200Z.170630T1912Z.NO/ 352 AM CDT Fri Jun 30 2017 The Flood Warning continues for The Republican River at Clay Center. * until late tonight. * At 3:45 AM Friday the stage was 15.3 feet. * Flood stage is 15.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 15.5 feet by this morning. The river will fall below flood stage this afternoon. * Impact...At 15.0 feet...Lowland agricultural flooding occurs from U.S. Highway 24 to Milford Lake. && LAT...LON 3957 9741 3957 9726 3929 9700 3926 9706 $$
619 WGUS83 KTOP 301332 FLSTOP Flood Statement National Weather Service Topeka KS 832 AM CDT Fri Jun 30 2017 ...The Flood Warning continues for the following streams in Kansas... Republican River at Clay Center affecting Clay County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Do not drive into flooded areas. Shallow flowing water can wash a car from the roadway. Also, the roadbed may be washed out under the water. Stay tuned to later developments by listening to NOAA Weather Radio and local media. && KSC027-302132- /O.EXT.KTOP.FL.W.0038.000000T0000Z-170701T0600Z/ /CYCK1.1.ER.170630T0630Z.170630T1030Z.170630T1800Z.NO/ 832 AM CDT Fri Jun 30 2017 The Flood Warning continues for The Republican River at Clay Center. * until late tonight. * At 8:15 AM Friday the stage was 15.2 feet. * Flood stage is 15.0 feet. * Forecast...The river will continue to fall to below flood stage by this afternoon. * Impact...At 15.0 feet...Lowland agricultural flooding occurs from U.S. Highway 24 to Milford Lake. && LAT...LON 3957 9741 3957 9726 3929 9700 3926 9706 $$
076 WGUS83 KTOP 301424 FLSTOP Flood Statement National Weather Service Topeka KS 924 AM CDT Fri Jun 30 2017 ...The Flood Warning continues for the following streams in Kansas.. Republican River at Clay Center affecting Clay County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Do not drive into flooded areas. Shallow flowing water can wash a car from the roadway. Also, the roadbed may be washed out under the water. Stay tuned to later developments by listening to NOAA Weather Radio and local media. && KSC027-302224- /O.CON.KTOP.FL.W.0038.000000T0000Z-170701T0600Z/ /CYCK1.1.ER.170630T0630Z.170630T1030Z.170630T1800Z.NO/ 924 AM CDT Fri Jun 30 2017 The Flood Warning continues for The Republican River at Clay Center. * until late tonight. * At 9:00 AM Friday the stage was 15.1 feet. * Flood stage is 15.0 feet. * Forecast...The river will continue to fall to below flood stage by this afternoon. * Impact...At 15.0 feet...Lowland agricultural flooding occurs from U.S. Highway 24 to Milford Lake. && LAT...LON 3957 9741 3957 9726 3929 9700 3926 9706 $$
449 WGUS83 KTOP 301656 FLSTOP Flood Statement National Weather Service Topeka KS 1156 AM CDT Fri Jun 30 2017 ...The Flood Warning is cancelled for the following streams in Kansas... Republican River at Clay Center affecting Clay County PRECAUTIONARY/PREPAREDNESS ACTIONS... Safety Message...Do not drive into flooded areas. Shallow flowing water can wash a car from the roadway. Also, the roadbed may be washed out under the water. Stay tuned to later developments by listening to NOAA Weather Radio and local media. && KSC027-301726- /O.CAN.KTOP.FL.W.0038.000000T0000Z-170701T0600Z/ /CYCK1.1.ER.170630T0630Z.170630T1030Z.170630T1530Z.NO/ 1156 AM CDT Fri Jun 30 2017 The Flood Warning is cancelled for The Republican River at Clay Center. * At 11:30 AM Friday the stage was 14.8 feet. * Flood stage is 15.0 feet. * Fell below flood stage at 10:30 AM Friday. * Forecast...The river will continue to fall to 13.4 feet by Saturday morning. && LAT...LON 3957 9741 3957 9726 3929 9700 3926 9706 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this river flood warning went out at Jun 29, 7:07 AM CDT, 2 hours 23 minutes earlier.
Area forecast discussion, Jun 29, 7:07 AM CDT, 2 hours 23 minutes before
Area Forecast Discussion National Weather Service Topeka KS 707 AM CDT Thu Jun 29 2017 ...Update to aviation forecast discussion... .SHORT TERM...(Today and tonight) Issued at 422 AM CDT Thu Jun 29 2017 A complicated set up is in place at 08Z with overnight convection along the KS/NE border in association with LLJ convergence continuing to evolve into a more linear small scale MCS advancing into the richer elevated theta-e axis. Severe threat at this time is low with a stable low level boundary layer and the LLJ beginning to show some signs of weakening on VAD wind profiles. With that said, some stronger winds may occur with some cells if strong enough precipitation mixes down stronger winds aloft. The upper pattern remains mainly zonal with embedded waves traversing the area. Currently, another cluster of storms is forward propagating into portions of western KS. This cluster of storms is expected to enter northeastern KS near the 12-15Z time frame. This will further complicate the mesoscale set up as currently a diffuse outflow boundary is stretched along the I-70 corridor. The synoptic boundary appears to be laid through southeastern NE back through an inverted trough and leeside low over SE CO into SW KS vicinity. Into early this morning, expecting ongoing convection to continue and taper off by mid to late morning over northeast KS as the LLJ veers and weakens over the area. Still some stronger updrafts could persist with marginal shear and steep mid level lapse rates contributing to pulsing nature. As convection diminishes and moves out of the area, clearing should take place with a weak mid level cap in place. Most guidance suggests that with strong destabilization into the afternoon will likely take place as southerly WAA continues to pool richer gulf moisture along and ahead of the synoptic boundary. As and impending shortwave approaches the region, mid level lapse rates should steepen and put MLCAPE values in the 3000-4000 J/kg range. A top of this instability, deep layer shear values range from 35-50kts which suggests there will be potential for any storms that develop to quickly rotate. As discrete cells mature, there is at least some potential for a tornado threat to be in place early on into a portion of the evening hours as SRH values should be between 100-150 m2/s2. Minimizing this threat is the fact that surface winds probably remain more southerly to slightly southwesterly. However, with the complicated outflow set up from multiple previous storms over the area, there could be an opportunity for some storms to ingest more favorable baroclinic vorticity and stretch that into the updrafts. Something that will likely be watch carefully. But, a large hail threat and strong outflow wind threat still appears most likely outcome. Storms should transition into a linear complex once again as the evening progresses and eventually move out of the area. Heavy rain is expected also with these storms, so while the flash flood watch has been passed at this time it won't be entirely out of the question that one or two flash flood warnings may be needed. Again, this will likely be highly localized. .LONG TERM...(Friday through Wednesday) Issued at 422 AM CDT Thu Jun 29 2017 Friday through Friday night, the upper trough across the central plains will will shift eastward into the mid MS river valley. The surface front will push southeast of the CWA after 12Z. The heavier rain and thunderstorms will move southeast along the front. There may be a few isolated showers that redevelop under the H5 trough axis Friday afternoon but these should end by 23Z. Highs will be cooler in the lower 80s. Saturday and Saturday night, the upper trough across the eastern conus will amplify and cause the mid and upper level flow across the plains to be from the northwest. At the surface a ridge of high pressure will push southeast across eastern KS into southern MO and AR. Highs will be in the mid 80s, with dewpoints in the mid to upper 50s. Sunday through Wednesday, An upper level trough will move east across the central rockies, then dig southeast and amplify across the plains. Both he ECMWF and GFS are much slower digging this upper trough across the eastern plains. Therefore, expect a chance for showers and thunderstorms from Sunday afternoon through Wednesday afternoon. I'm sure there will be some breaks in the rain chances but 4th of July fire works shows may see at least the chance for scattered showers and thunderstorms. Highs will be in the mid to upper 80s. Wednesday night through Thursday. The upper positive tile upper trough will finally move southeast across the mid and lower MS river valley. An upper level ridge will build east across the high plains. Expect temperatures to warm into the lower to mid 90s on Thursday. && .AVIATION...(For the 12Z TAFS through 12Z Friday morning) Issued at 641 AM CDT Thu Jun 29 2017 For the 12Z TAFs, showers and storms should taper off within the next couple hours before a period of relative calm into the noon time frame before storms are expected to reform this afternoon. Some storms could be severe. Have handled approximate time frames with VCTS until confidence increases in exact timing and placement of storms. Have VFR prevailing right now as only very short periods of reduced CIG/VIS are expected. && .TOP WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Drake LONG TERM...Gargan AVIATION...Drake
Hazardous weather outlook, Jun 29, 4:21 AM CDT, 5 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Topeka KS 421 AM CDT Thu Jun 29 2017 KSZ008>012-020>024-026-034>040-054>056-058-059-300930- Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley- Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris- Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson- 421 AM CDT Thu Jun 29 2017 This hazardous weather outlook is for east central...north central and northeast Kansas. .DAY ONE...Today and Tonight. There will be a chance for strong to severe storms this morning, then again late this afternoon and evening. The main hazards will be large hail and damaging winds. A tornado or two cannot be ruled out this afternoon and through the early evening hours. Locally heavy rainfall will also be possible, which could lead to some localized flash flooding. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at... http://www.weather.gov/top/sitrep
In the hours before
Special weather statement, Jun 29, 4:41 AM CDT, 4 hours 49 minutes before
Special Weather Statement
National Weather Service Topeka KS
441 AM CDT THU JUN 29 2017
KSZ022>024-036-038-039-054-055-291015-
Wabaunsee-Geary-Shawnee-Lyon-Pottawatomie-Riley-Jackson-Osage-
441 AM CDT THU JUN 29 2017
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL GEARY...SOUTHEASTERN
RILEY...SHAWNEE...WABAUNSEE...NORTHWESTERN OSAGE...SOUTHEASTERN
POTTAWATOMIE...SOUTHWESTERN JACKSON AND NORTH CENTRAL LYON COUNTIES
UNTIL 515 AM CDT...
At 441 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Emmett to 6 miles northwest of Volland.
Movement was southeast at 40 mph.
Dime size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Topeka, Wamego, Rossville, Alma, Eskridge, St. Marys, Dover, Silver
Lake, Auburn, Maple Hill, McFarland, Harveyville, Paxico, Belvue,
Emmett, Allen, Delia, Willard, Bushong and Keene.
This includes the following highways...
Interstate 70 between mile markers 317 and 355.
Kansas Turnpike between mile markers 161 and 164, near mile marker
167, and between mile markers 176 and 177.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A severe thunderstorm watch remains in effect until 1000 AM CDT for
northeastern and east central Kansas.
LAT...LON 3878 9594 3861 9624 3880 9639 3882 9639
3883 9641 3902 9656 3938 9606 3907 9560
TIME...MOT...LOC 0941Z 318DEG 33KT 3929 9609 3901 9649
BDSpecial weather statement, Jun 29, 5:14 AM CDT, 4 hours 16 minutes before
Special Weather Statement
National Weather Service Topeka KS
514 AM CDT THU JUN 29 2017
KSZ024-037>040-054-055-291045-
Wabaunsee-Shawnee-Lyon-Douglas-Jackson-Osage-Morris-
514 AM CDT THU JUN 29 2017
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MORRIS...SHAWNEE...WEST
CENTRAL DOUGLAS...SOUTHERN WABAUNSEE...OSAGE...SOUTH CENTRAL JACKSON
AND LYON COUNTIES UNTIL 545 AM CDT...
At 514 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 5 miles northeast of Silver Lake to 5 miles
northwest of Eskridge to near Wilsey. Movement was south at 40 mph.
Dime size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Topeka, Emporia, Osage City, Council Grove, Carbondale, Rossville,
Eskridge, Tecumseh, Richland, Dover, Silver Lake, Auburn, Overbrook,
Lyndon, Burlingame, Americus, Scranton, Maple Hill, Harveyville and
Reading.
This includes the following highways...
Interstate 35 between mile markers 128 and 143.
Interstate 70 between mile markers 339 and 355.
Kansas Turnpike between mile markers 116 and 185.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A severe thunderstorm watch remains in effect until 1000 AM CDT for
east central Kansas.
LAT...LON 3852 9635 3852 9664 3868 9673 3898 9620
3929 9576 3883 9541 3845 9583 3843 9587
3843 9595 3840 9595 3823 9636
TIME...MOT...LOC 1014Z 343DEG 33KT 3918 9581 3892 9619 3866 9664
BDSpecial weather statement, Jun 29, 5:38 AM CDT, 3 hours 52 minutes before
Special Weather Statement National Weather Service Topeka KS 538 AM CDT THU JUN 29 2017 KSZ008-020-291130- Republic-Cloud- 538 AM CDT THU JUN 29 2017 ...SIGNIFICANT WEATHER ADVISORY FOR REPUBLIC AND NORTHWESTERN CLOUD COUNTIES UNTIL 630 AM CDT... At 537 AM CDT, Doppler radar was tracking a strong thunderstorm over Montrose, moving east-northeast at 45 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Belleville, Scandia, Jamestown, Courtland, Cuba, Norway, Republic, Munden and Agenda. A severe thunderstorm watch remains in effect until 1000 AM CDT for north central Kansas. LAT...LON 4000 9748 3966 9737 3954 9793 4000 9793 TIME...MOT...LOC 1037Z 250DEG 40KT 3978 9805 Gargan
Special weather statement, Jun 29, 5:54 AM CDT, 3 hours 36 minutes before
Special Weather Statement
National Weather Service Topeka KS
554 AM CDT THU JUN 29 2017
KSZ026-039-040-055-056-059-291145-
Shawnee-Jefferson-Douglas-Franklin-Osage-Anderson-
554 AM CDT THU JUN 29 2017
...SIGNIFICANT WEATHER ADVISORY FOR FRANKLIN...JEFFERSON...SHAWNEE...
NORTHEASTERN ANDERSON...DOUGLAS AND NORTHERN OSAGE COUNTIES UNTIL 645
AM CDT...
At 553 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Easton to 3 miles south of Lecompton to 3
miles northwest of Burlingame. Movement was east at 55 mph.
Dime size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Southeast Topeka, Lawrence, Ottawa, Baldwin City, Carbondale, Valley
Falls, Oskaloosa, Tecumseh, Eudora, Perry, McLouth and Scranton.
This includes the following highways...
Interstate 35 between mile markers 172 and 198.
Interstate 70 near mile marker 355.
Kansas Turnpike between mile markers 159 and 205.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A severe thunderstorm watch remains in effect until 1000 AM CDT for
east central Kansas.
LAT...LON 3825 9508 3882 9595 3892 9595 3942 9536
3942 9518 3897 9519 3898 9516 3895 9509
3896 9508 3898 9508 3899 9506 3898 9506
TIME...MOT...LOC 1053Z 286DEG 60KT 3932 9514 3899 9538 3878 9588
GarganLocal storm report, Jun 29, 6:37 AM CDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
637 AM CDT THU JUN 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 AM TSTM WND GST 4 NE LAWRENCE 39.01N 95.22W
06/29/2017 E61 MPH DOUGLAS KS ASOS
61 MPH WIND GUST REPORTED AT THE LWC ASOS.
&&
EHLocal storm report, Jun 29, 7:36 AM CDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
736 AM CDT THU JUN 29 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 AM HEAVY RAIN 1 N NORWAY 39.71N 97.78W
06/29/2017 M3.54 INCH REPUBLIC KS PUBLIC
&&
EHThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 9:37 PM CDT | Severe Thunderstorm Warning | TOP | Cloud, Republic | 29 min |
| Jun 28, 10:05 PM CDT | Special Weather Statement | TOP | Cloud, Washington | 40 min |
| Jun 28, 10:16 PM CDT | Severe Thunderstorm Warning | TOP | Cloud, Republic, Washington | 29 min |
| Jun 28, 10:46 PM CDT | Special Weather Statement | TOP | Clay, Cloud, Republic | 44 min |
| Jun 28, 10:51 PM CDT | Severe Thunderstorm Warning | TOP | Republic | 24 min |
| Jun 29, 12:20 AM CDT | Special Weather Statement | TOP | Washington | 25 min |
| Jun 29, 12:48 AM CDT | Special Weather Statement | TOP | Riley | 27 min |
| Jun 29, 1:35 AM CDT | Severe Thunderstorm Warning | TOP | Republic | 40 min |
| Jun 29, 2:21 AM CDT | Special Weather Statement | TOP | Republic, Washington | 24 min |
| Jun 29, 4:07 AM CDT | Special Weather Statement | TOP | Riley | 23 min |
| Jun 29, 4:41 AM CDT | Special Weather Statement | TOP | Shawnee, Wabaunsee | 34 min |
| Jun 29, 5:14 AM CDT | Special Weather Statement | TOP | Lyon, Morris, Osage, Shawnee, Wabaunsee | 31 min |
| Jun 29, 5:38 AM CDT | Special Weather Statement | TOP | Republic | 52 min |
| Jun 29, 5:41 AM CDT | Severe Thunderstorm Warning | TOP | Coffey, Lyon, Morris, Osage, Wabaunsee | 49 min |
| Jun 29, 5:54 AM CDT | Special Weather Statement | TOP | Douglas, Franklin, Jefferson, Shawnee | 51 min |
| Jun 29, 10:03 AM CDT | Special Weather Statement | TOP | Osage | 27 min |
| Jun 29, 6:35 PM CDT | Special Weather Statement | TOP | Anderson | 55 min |
Nearby
River Flood Warnings in Kansas, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.